Journal of Differential Geometry

Volumes of Tubes in Hyperbolic 3-Manifolds

David Gabai, G. Robert Meyerhoff, and Peter Milley

Full-text: Open access


We give the first explicit lower bound for the length of a geodesic in a closed orientable hyperbolic 3-manifold M of lowest volume. We also give an upper bound for the tube radius of any shortest geodesic in M. We explain how these results might be the first steps towards a rigorous computer assisted effort to determine the least volume closed orientable hyperbolic 3-manifold(s).

Article information

J. Differential Geom., Volume 57, Number 1 (2001), 23-46.

First available in Project Euclid: 20 July 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Gabai, David; Meyerhoff, G. Robert; Milley, Peter. Volumes of Tubes in Hyperbolic 3-Manifolds. J. Differential Geom. 57 (2001), no. 1, 23--46. doi:10.4310/jdg/1090348088.

Export citation